CSN Login
Members Online: 11

You are here

Tarceva experiience

Missouri Boy
Posts: 1
Joined: May 2010

Two mweeks experience and what can I expect

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

Well, everyone is different (i get tired of saying that, wish I could find a new way to phrase it!), but Tarceva has at least two side effects that most people get - skin rash and diarrhea. The skin rash comes in different forms, some have little blisters, some have hives, some have acne-like bumps, some have a flat rash or just redness. The best way to take care of it is washing gently, using oils and water-based lotions (I use vitamin E skin oil at night and slather Eucerin over it, but I'm not suffering much of a rash right now). Some people are prescribed an antibiotic to help with the rash - Clindamycin?

Diarrhea, well, Imodium helps. Keep to the "one hour before food or two hours after" mantra, don't eat grapefruit in any way, shape or form, stay out of the sun....Some say don't eat tomatoes or use vinegar, but I won't give up my salads!

You may get little cuts on your fingertips, I think this has to do with the drying effect of Tarceva, it's important to stay hydrated, Tarceva just pulls all the water out of you. Some people get splits in their fingernails, haven't had that happen yet (I've been on it over a year).

Your eyelashes may grow to unholy lengths and require cutting, and your hair may come out a little...

Meanwhile, you can search the topic "Tarceva" here and read about other people's experiences, I can only really give you mine :)

Good luck, Missouri Boy!

Sydneynnm
Posts: 5
Joined: May 2010

Good Morning Missouri Boy:
Sorry you are having to go through what I am going through. I too am taking Tarceva for my lung cancer. I also have brain cancer and liver cancer. The two products you listed I find are very good for the rash. As a former medical transcriptionist, clindamycin is an antibiotic which is prescribed for rashes, acne, and most other skin issues. I have found that the over the counter Euceria (Aquaphor0 is about the best. This was recommended to me since I did not want to take "Western Medicine" and was a recommendation I received from Univerity of New Mexico Onocology Center.

I know what you mean about not wanting to give up your salads. The acid in the tomatoes and salad dressing is what people are trying tro steer you away from. I take a naturalpathic call "Ecological Formulas Trisalts. The company that makes it is Ecological Formulas in Concord, CA 94518 so I eat acidic foods in moderation. You may also want to get a product called "Greens First". I get this from my Oriental Medicine doctor. Their web site is www.DoctorsFor Nutrition.com. They are in Boca Raton, FL; phone #: 866 410 1818. She also give me a liquid Aloe product. Right now I am out of this product, so I can not give you this information. That is working well for me. The "Greens First" has a of enzymes, fruits and vegetables in it. I have found a glass (8 ozs) of First Green, Trisalts and the Aloe mixed together a couple of times a day helps with my energy level.

I do go out in the sun, but I make sure I have sunblock on, long sleeves, jeans and a hat, but I try to limit it to perhaps an hour. You are very right about the dehydration. I drink about 2 quarts of water a day. If I go horseback riding, I take two canteens with me.

I do not mind if you want to email me: walkswwolvesnnm@gmail.com.

Take care and may God watch over you. I am orginally from the St. Louis Area.
Syd

halfpint1
Posts: 6
Joined: May 2010

HELLO MISSOURI BOY. I was diagnosed last year Oct 2009. Stage 4 NSC lung cancer. I had a spot on my lungs went to a lympnoid and to my head but never made it to my brain. we caught it before it got that far. After chemo the pet scan shows no signs of the lympnoid and the tumor in my skull and lungs had shrunk nearly half in the lungs and over half in the skull. Did the radiation everything is good last pet scan is showing a little bit lighting up in my lungs but the radiologist and my oncologist are saying it is from the radiation still in my lungs had 5 weeks in the lungs 3 weeks in the skull and 5 weeks near the lympnoid just in case. I am now on Tarceva started shortly after the radiation treatments ended in June of 2010. I have the diarrea and the rash. They are diagnosing me right now as cancer free.

My question and it looks as tho you have been on the tarceva since your post 2007 so nearly 4 years you have been on it?

I use immodium but I use the vanicream. I find it works great for the severe dryness on my skin. I drink alot of water but I have had two severe cases of dehydration. pulled through it drinking gatoraid.

You don't mention what your diagnosis was? Sounds like you are survivor very well. GOD BLESS YOU.. I think prayer, attitude, age, health, all play a key role in your success in surviving cancers

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

Hi halfpint1,
I think it may be me you're talking to ;) I was dx in 2005 with NSCLC, had a couple of different chemos, radiation, and was on a clinical trial drug for a couple of years, developed brain mets & had surgery, and THEN started Tarceva in early 2009. So I've been on it a little under 2 years. The Doc told me I was in remission early this year, but a couple of months ago he found a nodule in one lung, so I've upped my dosage to try to make the Tarceva keep working longer.
I know nothing about prayer, but certainly age and attitude have something to do with how we feel during treatment - my attitude is sort of "just do it" =) I'm still working (full time) and would be out doing lots of stuff if I didn't have COPD as well!
I wish you all the luck with this, Tarceva can work wonders!
stayingcalm

nanaof7
Posts: 127
Joined: Feb 2009

I have stage 4 NSCL with brain mets 3 tumors that made my brain swell and bleed I had WBR and then was put on tarceva 150 never got the rash very bad but did lose my appetite and and got dehydrated lost 30 lbs in 1 month got very weak so I stopped my meds for a week went back on 75 mg for a week dr put me to 100 since then 2 of my tumors are gone 1 is 1/3 the size it was 6 months ago I am gratful to the tarceva but my side effects are mild. rash not on my face just occsionaly on my chest under arms and spots here and there they look like little chickenpox spots good luck with the meds. I think they are great and all the info the others gave was very good I did read I think it was on a tarceva web site that dove was a good soap to use. if you have bad effects consult your dr. everyone is different

Subscribe to Comments for "Tarceva experiience"